MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; ERGONOMIX ROUND SMOOTHSILK

ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; ERGONOMIX ROUND SMOOTHSILK
Catalog Number ERSD-475
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Event or Problem Description
Usa.It was reported that a patient had her breast surgery augmentation on (b)(6) 2025, after that, she was diagnosed with an infection in her left breast and was advised to undergo explantation surgery.Efforts to gather additional information are ongoing, and the investigation remains in progress.
 
Additional Manufacturer Narrative
As stated in the literature: ¿the human breast is not a sterile anatomic structure; it contains endogenous flora, derived from the nipple ducts, that is essentially similar to that found in normal skin.Multiple breast ducts provide a passage from the skin surface to deep within the breast tissue.¿(pittet et al, 2005).Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health the instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: infection: "infection can occur with any surgery or implant.Most infections resulting from surgery appear within a few days to weeks after the operation.However, infection is possible at any time after surgery.In addition, breast and nipple piercing procedures may increase the possibility of infection.Infections in tissue with an implant present are more challenging to treat than infections in tissue without an implant present.If an infection does not respond to antibiotics, the implant may have to be removed, with replacement occurring only after the infection is resolved.As with other surgical procedures, toxic shock syndrome (tss), a life-threatening condition, has been reported in rare instances following breast implant surgery.Tss symptoms occur suddenly and can include high fever (102° f/38.8° c or higher), vomiting, diarrhea, fainting, dizziness, and/or sunburn-like rash.Patients should contact their doctor immediately for diagnosis and treatment if they experience these symptoms".In addition, a review of the device history record was conducted, and it was concluded that there were no deviations in the manufacturing process of this device that would have caused or contributed to this incident.
 
Event or Problem Description
Usa.It was reported that a patient had her breast surgery augmentation on (b)(6) 2025, after that, she was diagnosed with an infection in her left breast and was advised to undergo explantation surgery.Efforts to gather additional information were made, and the investigation was completed.
 
Additional Manufacturer Narrative
Upon thorough evaluation of the submitted clinical documentation and supporting evidence, the infection was confirmed; however seroma could not be confirmed due to lack of evidence.These events are well-documented complication inherent to breast implant surgery.Based on the analysis of the available data, including clinical findings and product traceability records, there is no evidence indicating a causal link between this specific case and any product-related factors, including raw materials or manufacturing processes.The etiology of the alleged events are recognized as multifactorial, given the absence of manufacturing deviations or anomalies, and in line with current clinical literature, these events are considered not attributable to the manufacturing process and/or the product itself.A comprehensive review of the device history record (dhr) for the affected lot was completed.No deviations, non-conformances, or anomalies were identified during manufacturing.All raw materials and process parameters conformed to specified quality requirements.The event has been evaluated as part of ongoing trend analysis activities within the pms program.Per the current complaint data report: no adverse or unexpected trends related to device rupture have been identified.No further corrective or preventive actions are required at this time.Establishment labs will continue to monitor for similar events as part of routine pms surveillance.

Brand Name
MOTIVA IMPLANTS
Common Device Name
ERGONOMIX ROUND SMOOTHSILK
Manufacturer (Section D)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer Contact
susana hidalgo
building b-25, coyol free zone
alajuela,alajuela 
8003554164
MDR Report Key22187481
Report Number3012883202-2025-00809
Device Sequence Number8505621
Product Code FTR
UDI-Device Identifier07445161010629
UDI-Public(01)07445161010629(11)241024(17)291024
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberERSD-475
Device Lot Number24101637
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown